MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the heavily calcified subclavian artery.A 10.0 x40, 75cm charger balloon catheter was advanced for dilatation.However, during the first inflation, the balloon ruptured.The portion of the balloon that ruptured was removed successfully with a snare.There were no patient complications reported and the patient was okay.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the heavily calcified subclavian artery.A 10.0 x40, 75cm charger balloon catheter was advanced for dilatation.However, during the first inflation, the balloon ruptured.The portion of the balloon that ruptured was removed successfully with a snare.There were no patient complications reported and the patent was okay.It was further reported that the lesion was 70% stenosed and mildly tortuous.The procedure was completed with a new charger balloon.
 
Additional Manufacturer Narrative
Describe event or problem updated.Initial reporter name and phone number updated.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a charger 10.0 x40, 75cm was returned for analysis.The distal section of the balloon material, the tip and shaft including the markerbands and was not returned for analysis.A complete circumferential tear was identified.The balloon circumferential break was noted 3.2cm distal from the proximal bond.The distal section of balloon material was not returned.A visual and microscopic examination of the balloon material identified no further issues that could have contributed to the complaint incident.The rated burst pressure for this device is 14 atmospheres as per the print on the hub.The tip was not returned for analysis.A visual and tactile inspection identified a shaft break approximately 1cm distal from the proximal bond.Stretching and bunching on the shaft located 57cm distal to the distal end of the strain relief was also identified.The distal section of the shaft including the distal and proximal markerbands were not returned for analysis.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10168365
Report Number2134265-2020-08173
Device Sequence Number2116296
Product Code FGE
UDI-Device Identifier08714729803799
UDI-Public08714729803799
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0024735061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer06/24/2020
07/23/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date07/01/2020
07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;